| Catalog Number |
23CAVGJ-514 00 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on an unknown date, a 23mm sjm masters series coated aortic valved graft was chosen for a procedure.The valve graft appeared normal during preparation.During procedure, the surgeon found large number of yellow dots inside the conduit.The conduit was implanted.The patient remained hemodynamically stable throughout the procedure.There was a delay in the procedure.The patient was reported discharged.
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Additional Manufacturer Narrative
An event of a large number of dots being found inside a conduit during procedure was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The holder was returned to abbott for investigation and the analysis found that there was foreign material located throughout its body.The device was sent to the science and technology lab for further testing which revealed that given the visual, mechanical, and chemical properties of the fm, the material is of proteinaceous origins and is plausibly a known surgical hemostatic matrix or surgical sealant.As a result, the issue is being addressed per internal operating procedures.Abbott will continue to trend the performance of these devices.
Event or Problem Description
It was reported that on an unknown date, a 23mm sjm masters series coated aortic valved graft was chosen for a procedure.The valve graft appeared normal during preparation.During procedure, the surgeon found large amount of yellow dots inside the conduit.The conduit was implanted.The patient remained hemodynamically stable throughout the procedure.There was a delay in the procedure but there was no report any adverse event.The patient was reported discharged.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
An event of a large number of dots being found inside a conduit during procedure was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The holder was returned to abbott for investigation and the analysis found that there was foreign material located throughout its body.The device was sent to the science and technology lab for further testing which revealed that given the visual, mechanical, and chemical properties of the fm, the material is of proteinaceous origins and is plausibly a known surgical hemostatic matrix or surgical sealant.As a result of this finding, abbott is performing further investigation, per internal procedures.Please note, per instructions for use, artmt600080878 rev.A,"warning: examine the packaging carefully, and ensure the tray is unopened and unbroken, and verify that the sjm¿ masters series aortic valved graft is seated in the tray.If you note any damage, do not use the device.".